Wildfire, Grand
- When
- June 14, 5:00 PM MST to June 17, 3:00 PM MST
- Where
- Grand County, 35 mi N of Crescent Jct
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.982, -109.570 (the zone’s center; the record gives no point)
This lightning caused fire became known as the Anna Laura Fire. The fire occurred on the Tavaputs Plateau in the Uintah and Ouray Indian Reservation.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
This lightning caused fire became known as the Anna Laura Fire. The fire occurred on the Tavaputs Plateau in the Uintah and Ouray Indian Reservation. The fire consumed 240 acres of mixed brush, aspen, juniper, and pine trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 14, 1:00 PM MST, 4 hours earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT SAT JUN 14 2003 SHORT TERM: TONIGHT-SUNDAY NIGHT...DRYER AND MORE STABLE AIR MASS MOVING OVER THE AREA AS UPPER HIGH LEVEL RIDGE BUILDS OVER THE CENTRAL ROCKIES. IF ANY THUNDERSTORMS POP OVER THE HIGH COUNTRY THIS AFTERNOON THEY WILL END BY EARLY EVENING LEAVING CLEAR SKIES. WARMING AT 700 MB WILL OFFSET DRYING FOR SIMILAR OVERNIGHT LOW TEMPS. THEN ON SUNDAY 700 MB CONTINUES TO WARM AND MOSTLY SUNNY SKIES WILL ALLOW TEMPS TO INCREASE 3-6 DEGREES ABOVE TODAYS READINGS. A WEAK SHORT WAVE WILL MOVE NORTHEAST ACROSS THE TOP OF THE RIDGE TO THE NORTH OF OUR FORECAST AREA. TRAILING ENERGY ASSOCIATED WITH THIS WAVE AND GOOD DIURNAL HEATING COULD BE ENOUGH TO PRODUCE ISOLATED THUNDERSTORMS OVER THE COLORADO MOUNTAINS. ACTIVITY TO BE VERY LIGHT DUE TO LIMITED MOISTURE AND SKIES WILL CLEAR DURING THE EARLY EVENING. A LITTLE WARMER LOWS SUNDAY NIGHT. HEFFERNAN EXTENDED DISCUSSION: MONDAY-WEDNESDAY...PERIOD BEGINS WITH THE AXIS OF A DIRTY RIDGE OVER CENTRAL COLORADO. ON TUESDAY, THE FIRST IN A SERIES OF SHORTWAVES WILL MOVE ACROSS THE CWA, BREAKING THE RIDGE DOWN SOMEWHAT. SIGNIFICANT MOISTURE WILL BE LIMITED, MOSTLY CONFINED TO ABOUT 600 MB AND ABOVE. ANY CONVECTION WILL BE HIGH-BASED, WITH LITTLE RAINFALL. THUNDERSTORM ACTIVITY WILL LIKELY BE CONFINED TO HIGHER TERRAIN DURING PERIODS OF MAXIMUM HEATING. 500 MB TEMPS LOOK TO REMAIN VERY CONSISTENT AT AROUND -10C, SO LOOK FOR LITTLE DAY TO DAY TEMPERATURE CHANGE. THURSDAY-SATURDAY...RIDGE IS FORECAST TO REBOUND SOMEWHAT, PARTIALLY ENHANCED BY THE FORMATION OF A CUT-OFF LOW OFF THE COAST OF CALIFORNIA. THE FLOW ALOFT WILL BECOME A LITTLE DRIER, REDUCING THE CHANCES OF AFTERNOON CONVECTION. LOOK FOR TEMPERATURES TO REMAIN SLIGHTLY ABOVE NORMAL, BUT SIMILAR FROM DAY TO DAY. BA .GJT...NONE.
COZ001>014-017>023-UTZ022>025-027>029-151145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE WESTERN COLORADO MOUNTAINS. STRONG GUSTY WINDS UP TO 45 MPH...AND CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON ACROSS THE MOUNTAINS OF EASTERN UTAH AND WESTERN COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. TAL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366263.